Arkansas, 2004

Tornado in Arkansas, April 29, 2004

April 29, 2004 · NWS LZK · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 29, 3:00 AM CST, 10 hours 34 minutes earlier.

Area forecast discussion, Apr 29, 3:00 AM CST, 10 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT THU APR 29 2004

.SHORT TERM...TODAY THROUGH SUNDAY
H5 HAS A SHORT WAVE WEAKENING TODAY AS IT MOVES TO THE NORTHEAST...
SO I DECIDED TO KEEP POPS IN THE CHANCE CATEGORY...LOWER THAN
SUGGESTED BY GUIDANCE. UPPER LEVEL SUPPORT WILL DECREASE TONIGHT
THROUGH FRIDAY...SO KEPT POPS IN THE SLIGHT CHANCE RANGE UNTIL AFTER
MIDNIGHT SATURDAY. BY THAT TIME THE LONG WAVE TROF WILL PICK UP THE
LOW THAT HAD BEEN MEANDERING OVER THE FOUR CORNERS. PRECIPITATION
WILL BE ENDING SATURDAY NIGHT...SO THAT SUNDAY WILL BE FAIRLY SUNNY.
IN THE MEANTIME...THE SURFACE FEATURES WILL KEEP A SOUTHERLY AND
MOIST FLOW OVER THE STATE UNTIL LATE FRIDAY NIGHT WHEN THE SURFACE
COLD FRONT BEGINS ITS TREK ACROSS THE STATE. DRYING OUT WILL TAKE
PLACE QUICKLY SATURDAY NIGHT AND CONTINUE INTO SUNDAY. KEPT HIGH
TEMPERATURES FAIRLY WARM TODAY IN LIGHT OF LOW POPS AND LOWERED THEM
GRADUALLY THROUGH SUNDAY. KEPT LOWS FAIRLY WARM TONIGHT THROUGH
FRIDAY NIGHT BECAUSE OF SOUTHERLY WINDS...THEN LOWERED THEM WITH THE
FROPA FOR SATURDAY NIGHT.
&&

.LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY
STRONG UPPER TROF WILL BE OVER THE AREA SUNDAY NIGHT AND MONDAY THEN
IT WILL MOVE TO THE EAST AND AN UPPER RIDGE WILL APPROACH. NORTHWEST
FLOW ALOFT WILL COVER THE AREA IN THE MEANTIME. A SURFACE HIGH/RIDGE
WILL BE IN THE AREA SUNDAY NIGHT INTO TUESDAY AND THIS ALONG WITH
THE COLD UPPER TROF IN PLACE WILL RESULT IN DRY AND UNSEASONABLY
COOL WEATHER...AT LEAST FOR MINS. WOULD LOOK FOR MINS IN THE 40S
IN MOST AREAS MONDAY AND TUESDAY MORNINGS. MAXES MAY MANAGE TO MAKE
THE 70S. A FEW POCKETS OF MOISTURE ARE INDICATED IN THE AREA. DID
NOT MENTION ANY RAIN IN THE FORECAST RIGHT NOW AS OVERALL MOISTURE
WILL NOT BE HIGH AND NO SIGNIFICANT SHORT WAVES ARE INDICATED...BUT
WITH NORTHWEST FLOW ALOFT...WILL CARRY 10-14 PCT POPS IN GRIDS.
DRIER AND WARMER WEATHER SHOULD MOVE IN TOWARD MIDWEEK AS THE
UPPER RIDGE MOVES IN AND HEIGHTS RISE.
TEXT
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    77  62  76  60 /  30  30  30  60
HARRISON AR       73  58  73  53 /  30  30  30  60
HOT SPRINGS AR    77  62  75  58 /  30  30  30  60
PINE BLUFF AR     77  62  77  61 /  30  30  30  60
MOUNTAIN HOME AR  73  58  75  55 /  30  30  30  60
MONTICELLO AR     78  63  77  61 /  30  30  30  50
SEARCY AR         76  62  76  60 /  30  30  30  60
MOUNT IDA AR      77  62  74  58 /  30  30  30  60
RUSSELLVILLE AR   76  61  75  56 /  30  30  30  60
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

32/29
Hazardous weather outlook, Apr 29, 12:30 PM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT THU APR 29 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
130 PM CDT THU APR 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND OCCASIONAL THUNDERSTORMS ARE LIKELY ACROSS THE MAJORITY
OF CENTRAL AND SOUTHERN ARKANSAS THROUGH EARLY EVENING. THE CHANCES
OF PRECIPITATION WILL BE LESS ACROSS THE NORTH BUT SOME SHOWERS CAN
NOT BE RULED OUT. SOME OF THE THUNDERSTORMS OVER THE SOUTH AND
SOUTHEAST PARTS OF THE STATE MAY BECOME SEVERE WITH TORNADOS
POSSIBLE THROUGH EARLY EVENING. THE MAJORITY OF THE PRECIPITATION
WILL EXIT THE AREA QUICKLY THIS EVENING BUT SCATTERED SHOWERS CAN
NOT BE RULED OUT THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL MOVE ACROSS ARKANSAS FRIDAY NIGHT AND SATURDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS THIS FRONT MOVES
ACROSS THE STATE. PRESENT INDICATIONS ARE THAT THE BEST CHANCE OF
SEVERE WEATHER WOULD BE FROM LARGE HAIL AND DAMAGING WINDS WITH A
SQUALL LINE. THIS WILL BE MOST LIKELY FRIDAY NIGHT. ISOLATED SEVERE
STORMS MAY CONTINUE INTO SATURDAY UNTIL THE COLD FRONT MOVES OUT OF
THE STATE.

LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THE THUNDERSTORMS
ACCOMPANYING THE COLD FRONT. PRESENT INDICATIONS ARE THAT THE
FRONT WILL MOVE THROUGH THE STATE AND GENERAL RAINFALL WILL NOT BE
NEARLY AS HEAVY AS LAST WEEK. HOWEVER DUE TO THE SATURATED GROUND
IN NORTHERN ARKANSAS AND RIVER FLOODING CONTINUING IN SOME
LOCATIONS...THE RAINS ON FRIDAY INTO SATURDAY COULD AGGRAVATE OR
PROLONG FLOODING IN SOME AREAS.

RUNOFF AND FLOODING PROBLEMS WILL GENERALLY SUBSIDE SLOWLY ACROSS
NORTHERN AND CENTRAL ARKANSAS ASIDE FROM WHAT AGGRAVATION IS CAUSED
BY THE RAINS THROUGH SATURDAY. FLOODING ON PARTS OF THE LOWER WHITE
RIVER WILL CONTINUE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

29

The radar

The Little Rock radar (KLZK), 149 km away, was scanning. The volume nearest the first event began at 19:36 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Bradley

When
April 29, 1:34 PM CST to 1:52 PM CST
Where
Bradley County, 12 mi SW of Warren
Rating
F1
Path length
7.8 mi
Path width
60 yd
Reported by
NWS STORM SURVEY
Coordinates
33.500, -92.217

An F1 tornado tracked across the northern portion of Bradley County, to the southwest of Warren. The only damage noted along the path of the tornado were a number of large trees that were blown down, with several of them falling in county roads.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyThe tornado archive for Arkansas, 2004Warnings in Arkansas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392092.